Hail, Crosby
- When
- June 22, 5:25 PM CST
- Where
- Crosby County, 3 mi E of Cone
- Measured
- 1.5 in hail
- Crop damage
- $300,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.783, -101.333
13 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 22, 2:45 PM CST, 2 hours 40 minutes earlier.
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 345 PM CDT SUN JUN 22 2003 DAY ONE... A CAP OF VERY WARM TEMPERATURES IN THE MID ATMOSPHERE ARE EXPECTED TO PRECLUDE THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING. HOWEVER BY TOMORROW AFTERNOON...THE WARMEST TEMPERATURES EXPECTED TO SHIFT SLIGHTLY FURTHER WEST AND MODELS SHOW INCREASING MID ATMOSPHERIC MOISTURE ROTATING NORTHEAST AROUND THE SUBTROPICAL HIGH CENTERED NEAR THE TEXAS COAST. AS A RESULT PLAN ON INTRODUCING A SLIGHT CHANCE OF THUNDER FOR LATE MONDAY AFTERNOON...MAINLY FOR CENTRAL AND WESTERN SECTIONS. FCSTID = 04 DAYS TWO THROUGH SEVEN... THE LONG WAVE TROUGH WILL BE SET UP OVER THE WESTERN CONUS LATE MONDAY NIGHT. SOUTHWEST FLOW ALOFT COMBINED WITH THE SUBTROPICAL HIGH SITUATED OVER EAST TEXAS...MAY PROVIDE THE MOISTURE OVER CENTRAL MEXICO TO STREAM INTO THE SOUTH PLAINS ALONG ON ITS WESTERN EDGE. GIVEN THE MID LEVEL TEMPERATURES ARE NOT TOO WARM...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS MONDAY EVENING THROUGH TUESDAY NIGHT. BY WEDNESDAY THE MID LEVELS WARM UP CONSIDERABLY SO HAVE LEFT OUT A MENTION OF THUNDERSTORMS. A STRONG COOL FRONT...FOR LATE JUNE...WILL BEGIN TO MAKE ITS WAY TOWARD THE SOUTH PLAINS LATE WEDNESDAY NIGHT. LATEST DATA SUGGESTS THAT THE FRONT WILL MOVE INTO WEST TEXAS BY AFTERNOON THURSDAY. RAIN CHANCES WILL GO UP AS WELL AS INCREASING CLOUD COVER THROUGH FRIDAY. THE WARMEST DAY APPEARS TO BE WEDNESDAY BEFORE THE FRONTAL PASSAGE WITH TEMPS REACHING TOWARD THE CENTURY MARK. OVERNIGHT LOWS WILL BE MILD AS WELL BEFORE THE FRONT ARRIVES THURSDAY AFTERNOON. NEXT WEEKEND APPEARS TO BE DRY AND TEMPERATURES WILL BEGIN TO WARM BACK INTO THE 90S BY SUNDAY. FCSTID = 09 FRIONA 63 95 65 94 / 00 20 20 20 TULIA 66 95 67 94 / 00 20 20 20 PLAINVIEW 67 95 68 94 / 00 20 20 20 LEVELLAND 67 97 68 95 / 00 20 20 20 LUBBOCK 69 97 69 95 / 00 20 20 20 BROWNFIELD 68 97 69 96 / 00 20 20 20 CHILDRESS 72 99 72 96 / 10 10 20 20 SPUR 71 99 71 96 / 00 10 20 20 ASPERMONT 72 100 73 97 / 00 10 20 20 .LBB...NONE.
TXZ021>044-221800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT SUN JUN 22 2003 THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
TXZ023>026-029>032-034>038-040>044-230300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 625 PM CDT SUN JUN 22 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 563 UNTIL 1000 PM CDT SUNDAY EVENING FOR THE FOLLOWING COUNTIES: IN NORTHWEST TEXAS: COTTLE CROSBY DICKENS FLOYD GARZA HALE HOCKLEY KENT KING LUBBOCK LYNN MOTLEY STONEWALL TERRY IN THE PANHANDLE OF TEXAS: BRISCOE CHILDRESS HALL SWISHER THIS INCLUDES THE CITIES OF ABERNATHY...BROWNFIELD...CHILDRESS... CROSBYTON...DICKENS...FLOYDADA...GUTHRIE...HALE CENTER...JAYTON... LEVELLAND...MATADOR...MEMPHIS...PADUCAH...PLAINVIEW...POST... QUITAQUE...SILVERTON...SLATON...TAHOKA AND TULIA. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The Lubbock radar (KLBB), 47 km away, was scanning. The volume nearest the first event began at 23:27 UTC.
13 hail. Local standard time, as filed.
The public reported golfball size hail.
The Floyd County Sheriff's Office reported golfball size hail.
Storm spotters reported golfball size hail.
Storm spotters affiliated with the Floydada FD reported golfball size hail.
The Floyd County Sheriff's Office reported golfball size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367036, 5367024, 5367025, 5367028, 5367026, 5367027, 5367029, 5367030, 5367031, 5367033, 5367032, 5367035, 5367034.